Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 11, 2017, 5:56 PM EDT for Johnson County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2017, 5:56 PM EDT (21:56 UTC)
- Expired
- Jul 11, 2017, 6:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
County Johnson County, GA
The radar
The Robins AFB radar (KJGX), 42 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 988 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
265
WWUS82 KFFC 112156
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
556 PM EDT TUE JUL 11 2017
GAZ085-097-112230-
Johnson GA-Laurens GA-
556 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON AND
NORTHEASTERN LAURENS COUNTIES UNTIL 630 PM EDT...
At 556 PM EDT...a strong thunderstorm was over Tuckers Crossroad, or
9 miles north of Dublin...moving southeast at 5 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dublin, Wrightsville, East Dublin, Lovett, Spann, Chappells Mill,
Tuckers Crossroad and Brewton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3249 8296 3266 8307 3271 8296 3272 8295
3279 8279 3263 8263
TIME...MOT...LOC 2156Z 332DEG 5KT 3268 8290
HAIL...0.25IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 11, 3:26 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 11, 3:26 PM EDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 326 PM EDT Tue Jul 11 2017 .SHORT TERM /Tonight through Wednesday Night/... Convergence zone is well noted in the visible imagery and on the regional radar loop. Scattered to numerous shra/tsra have developed along this convergence line during the heat of the day. Storms are very slow movers and have been heavy rain producers. Additional storms are moving north across far SE AL and the far south GA. Many of the storms down south look to have developed along a differential heating boundary from early morning clouds. Plenty of abundant moisture and surface instability for storms to work with. PWATS have increased to just under 2 inches. With the BL winds blo 20kt, storms will be slow moving heavy rainfall producers. Widespread severe weather is not anticipated, but strong thunderstorms are possible. An isolated severe thunderstorm is not out of the question. For tomorrow, there is relatively no change in airmass. The models are still hinting at a convergence zone setting up across portions of the CWFA. Do expect storms to fire along this boundary during max heating. Again, widespread severe weather is not anticipated, but strong to isolated severe thunderstorms are possible. Storms will once again be capable of producing very heavy rainfall. NListemaa && .LONG TERM /Thursday through Tuesday/... Very little adjustment made to forecast per consistent model solutions in main regime and weekend frontal evolution (still looking to be sagging into area late Saturday into Sunday). Made some cosmetic changes to a few pop periods, otherwise refreshed other elements with latest blend. Will still need to watch heat indices through late week (mainly Fri/Sat) in parts of central Georgia. Previous discussion follows... Baker PREV DISCUSSION... /issued 408 AM EDT Tue Jul 11 2017/ LONG TERM /Wednesday Night through Monday/... Long term period continues to look like typical Georgia summertime weather as the state is dominated by a dirty high pressure ridge. An enhanced area of moisture remains over the state through Friday, triggering convective development with diurnal heating. Model solutions continue to show this ridge will weaken into the weekend as a cold front approaches the area Saturday. Run-to-run solution consistency is decent, suggesting the front will move into the state during the morning or early afternoon Saturday. The increased moisture associated with the front will remain over the state into early next week, resulting in higher precipitation chances - generally in the good chance to likely category, even into the overnight periods. Solutions diverge at the tail end of the period, with the GFS developing a large upper high pressure system over the plains and building it into the southeast into mid week. The ECMWF doesn't build the high pressure ridge into the state, but instead promotes the development of localized low pressure systems over the Carolinas. For now, that's beyond the extended period, and there's plenty of time to sort it out. Temperatures remain a few degrees above normal through Friday with highs generally in the 90s across the state. More seasonal temperatures are expected through the weekend due to the influence of the precipitation and the frontal boundary. Apparent temperature continues to be of a concern through the extended period, with heat index values over 100 degrees at least through the end of the week. At this time, Heat Advisory criteria is not met in the grids, but a few locations in east central Georgia / SE CWA reach values of 103-104 on Friday and Saturday. Will continue to monitor forecast values into the latter half of the week to see if a Heat Advisory is necessary. 31 && .AVIATION... 18Z Update... Scattered showers and thunderstorms developed along a differential heating boundary/convergence zone to the NW of the airfield. The activity is very slow moving. Added the VCSH to the 21z line and will add a tempo group as necessary for thunder. Winds remain light and should mostly stay just west of south through the afternoon - outside of any outflow boundaries. VRB winds expected overnight with mainly southwest during the day tomorrow. Sct afternoon convection expected again tomorrow afternoon. //ATL Confidence...18Z Update... Low to medium confidence on wind direction and timing of shra. Otherwise, high confidence remaining elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 71 90 72 91 / 40 30 20 30 Atlanta 73 89 73 90 / 40 30 20 30 Blairsville 65 84 67 84 / 30 30 20 40 Cartersville 71 89 72 90 / 30 30 20 40 Columbus 74 92 75 94 / 50 40 20 30 Gainesville 72 88 72 89 / 30 30 20 40 Macon 73 91 73 93 / 50 30 20 30 Rome 71 90 72 90 / 20 30 20 40 Peachtree City 71 90 72 91 / 40 30 20 30 Vidalia 74 92 73 93 / 50 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....31/Baker AVIATION...NListemaa
Hazardous weather outlook, Jul 11, 3:20 PM EDT, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 320 PM EDT Tue Jul 11 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 320 PM EDT Tue Jul 11 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across central Georgia this afternoon and evening, generally along and south of the I-20 corridor. A few strong storms are possible, with the main hazards being damaging winds to 50 MPH, locally heavy rainfall, and frequent lightning. Small hail will also be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to numerous thunderstorms are possible each afternoon and evening through the week and into early next week. Some more widespread development could occur over the weekend with an approaching front. Heat Index values will approach 105 degrees over portions of central Georgia Wednesday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 11, 4:46 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
446 PM EDT TUE JUL 11 2017
GAZ023-034-035-112115-
Hall GA-Barrow GA-Gwinnett GA-
446 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL...WESTERN
BARROW AND NORTHEASTERN GWINNETT COUNTIES UNTIL 515 PM EDT...
At 446 PM EDT...a strong thunderstorm was over Hog Mountain, or 8
miles north of Lawrenceville...moving east at 15 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lawrenceville, Winder, Sugar Hill, Suwanee, Buford, Braselton,
Auburn, Flowery Branch, Dacula, Carl, Rest Haven, County Line,
Harbin, Chateau Elan, Road Atlanta-Lanier Speedway and Hog Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3416 8378 3413 8382 3411 8382 3410 8379
3409 8379 3407 8377 3407 8374 3405 8371
3390 8375 3393 8380 3392 8381 3400 8407
3417 8403
TIME...MOT...LOC 2046Z 281DEG 13KT 3408 8397
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 11, 4:50 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
450 PM EDT TUE JUL 11 2017
GAZ090-091-102-103-112130-
Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
450 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHATTAHOOCHEE...
NORTHEASTERN STEWART...SOUTHERN MARION AND NORTHERN WEBSTER COUNTIES
UNTIL 530 PM EDT...
At 450 PM EDT...a strong thunderstorm was over Seminole, or 9 miles
southwest of Buena Vista...moving northeast at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Buena Vista, Putnam, Seminole, Doyle, Church Hill, Draneville and
Zellobee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3225 8472 3240 8448 3227 8441 3223 8441
3223 8443 3220 8443 3219 8442 3218 8442
3217 8443 3214 8443 3209 8463
TIME...MOT...LOC 2050Z 243DEG 10KT 3221 8461
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 11, 4:58 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
458 PM EDT TUE JUL 11 2017
GAZ034-042-044>047-053>055-057-112145-
Fayette GA-Walton GA-Rockdale GA-Clayton GA-Coweta GA-DeKalb GA-
Carroll GA-Gwinnett GA-Henry GA-South Fulton GA-
458 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...NORTHWESTERN WALTON...
ROCKDALE...CLAYTON...NORTHEASTERN COWETA...SOUTHEASTERN DEKALB...
SOUTHEASTERN CARROLL...SOUTHEASTERN GWINNETT...NORTHWESTERN HENRY AND
SOUTHERN SOUTH FULTON COUNTIES UNTIL 545 PM EDT...
At 458 PM EDT...a line of strong thunderstorms was along a line
extending from near Mountain Park to Snapfinger to Fort Gillem to
near Sandy Creek to Palmetto to near Hannah. These storms were nearly
stationary.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Newnan, Fayetteville, Conyers, Jonesboro, Peachtree City,
Stockbridge, Union City, Forest Park, Snellville, Riverdale,
Fairburn, Lilburn, Loganville, Tyrone, Morrow, Lovejoy, Stone
Mountain, Palmetto, Grayson and Lake City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3388 8385 3367 8396 3356 8407 3349 8422
3339 8441 3337 8483 3357 8500 3353 8476
3353 8456 3360 8439 3369 8426 3392 8412
TIME...MOT...LOC 2058Z 270DEG 4KT 3386 8408 3370 8418 3361 8431 3353
8449 3353 8468 3356 8484
HAIL...0.75IN
WIND...50MPHLocal storm report, Jul 11, 5:52 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 PM EDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG 1 E HABERSHAM HILLS 34.05N 83.97W
07/11/2017 GWINNETT GA EMERGENCY MNGR
TREES AND WIRES DOWN AT THE 2300 BLOCK OF RICK SPRINGS
ROAD.
&&
EVENT NUMBER FFC1701083
LMERRITTLocal storm report, Jul 11, 5:54 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
554 PM EDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TSTM WND DMG CENTERVILLE 33.81N 84.04W
07/11/2017 GWINNETT GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN ON ZOAR CHURCH ROAD AT
CENTERVILLE HIGHWAY.
&&
EVENT NUMBER FFC1701084
LMERRITTSpecial weather statement, Jul 11, 5:56 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
556 PM EDT TUE JUL 11 2017
GAZ085-097-112230-
Johnson GA-Laurens GA-
556 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON AND
NORTHEASTERN LAURENS COUNTIES UNTIL 630 PM EDT...
At 556 PM EDT...a strong thunderstorm was over Tuckers Crossroad, or
9 miles north of Dublin...moving southeast at 5 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dublin, Wrightsville, East Dublin, Lovett, Spann, Chappells Mill,
Tuckers Crossroad and Brewton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3249 8296 3266 8307 3271 8296 3272 8295
3279 8279 3263 8263
TIME...MOT...LOC 2156Z 332DEG 5KT 3268 8290
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:02 PM EDT | Special Weather Statement | FFC | Barrow | 28 min |
| Jul 11, 9:04 AM EDT | Special Weather Statement | FFC | Schley | 41 min |
| Jul 11, 2:03 PM EDT | Special Weather Statement | FFC | Wheeler | 27 min |
| Jul 11, 2:25 PM EDT | Special Weather Statement | FFC | Telfair | 50 min |
| Jul 11, 2:27 PM EDT | Special Weather Statement | FFC | Hall | 48 min |
| Jul 11, 2:36 PM EDT | Special Weather Statement | FFC | Cobb | 39 min |
| Jul 11, 2:47 PM EDT | Special Weather Statement | FFC | DeKalb | 28 min |
| Jul 11, 2:50 PM EDT | Special Weather Statement | FFC | Taylor | 40 min |
| Jul 11, 3:03 PM EDT | Special Weather Statement | FFC | Carroll | 42 min |
| Jul 11, 3:11 PM EDT | Special Weather Statement | FFC | Cherokee | 49 min |
| Jul 11, 3:14 PM EDT | Special Weather Statement | FFC | Montgomery | 46 min |
| Jul 11, 3:19 PM EDT | Special Weather Statement | FFC | Wilkinson | 26 min |
| Jul 11, 3:28 PM EDT | Special Weather Statement | FFC | Taylor | 47 min |
| Jul 11, 3:46 PM EDT | Special Weather Statement | FFC | Jefferson | 29 min |
| Jul 11, 3:51 PM EDT | Special Weather Statement | FFC | Forsyth | 24 min |
| Jul 11, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Gwinnett | 33 min |
| Jul 11, 4:19 PM EDT | Special Weather Statement | FFC | Webster | 26 min |
| Jul 11, 4:31 PM EDT | Special Weather Statement | FFC | Clayton | 44 min |
| Jul 11, 4:46 PM EDT | Special Weather Statement | FFC | Gwinnett | 29 min |
| Jul 11, 4:50 PM EDT | Special Weather Statement | FFC | Marion | 40 min |
| Jul 11, 4:58 PM EDT | Special Weather Statement | FFC | Clayton, Fayette, Rockdale | 47 min |
| Jul 11, 5:02 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fulton | 28 min |
| Jul 11, 5:16 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Rockdale, Walton | 17 min |
| Jul 11, 5:34 PM EDT | Severe Thunderstorm Warning | FFC | Douglas | 15 min |
| Jul 11, 5:43 PM EDT | Severe Thunderstorm Warning | FFC | Rockdale | 11 min |
| Jul 11, 6:12 PM EDT | Special Weather Statement | FFC | Telfair | 48 min |
| Jul 11, 6:14 PM EDT | Special Weather Statement | FFC | Johnson | 31 min |
| Jul 11, 6:20 PM EDT | Special Weather Statement | FFC | Troup | 40 min |
| Jul 11, 6:23 PM EDT | Special Weather Statement | FFC | Butts, Henry, Meriwether, Newton, Pike, Spalding | 52 min |
| Jul 11, 6:30 PM EDT | Special Weather Statement | FFC | Johnson | 45 min |
| Jul 11, 6:39 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 25 min |
| Jul 11, 6:52 PM EDT | Special Weather Statement | FFC | Jefferson | 38 min |
| Jul 11, 7:08 PM EDT | Special Weather Statement | FFC | Troup | 37 min |
| Jul 11, 7:09 PM EDT | Special Weather Statement | FFC | Dooly | 36 min |
| Jul 11, 7:12 PM EDT | Special Weather Statement | FFC | Butts, Jasper, Pike, Spalding | 33 min |
| Jul 11, 7:24 PM EDT | Special Weather Statement | FFC | Muscogee | 36 min |
| Jul 11, 7:36 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 13 min |
| Jul 11, 7:44 PM EDT | Special Weather Statement | FFC | Butts, Lamar, Pike | 46 min |
| Jul 11, 7:48 PM EDT | Special Weather Statement | FFC | Troup | 87 min |
| Jul 11, 7:52 PM EDT | Special Weather Statement | FFC | Meriwether | 23 min |
| Jul 11, 7:54 PM EDT | Special Weather Statement | FFC | Harris | 36 min |
| Jul 11, 7:58 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Talbot | 28 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.